Alert archive / Arkansas / Special Weather Statements in 2023

Special Weather Statement, NWS Little Rock, AR

April 5, 2023Yell County, Arkansas

NWS Little Rock, AR issued this special weather statement at Apr 5, 2023, 1:07 AM CDT for Yell County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2023, 1:07 AM CDT (06:07 UTC)
Expired
Apr 5, 2023, 1:45 AM CDT
In force
38 min
Issued by
NWS Little Rock, AR
Hail
0.75 in
Wind
30

County Yell County, AR

The radar

The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 06:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 476 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1115 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
476 m²/s²
0-3 km storm-relative helicity
702 m²/s²
Significant tornado parameter
2.3
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

608 
WWUS84 KLZK 050607
SPSLZK

Special Weather Statement
National Weather Service Little Rock AR
107 AM CDT Wed Apr 5 2023
 
ARZ039-042-138-141-237-238-241-050645-
Northwest Yell County AR-Perry AR-Yell Excluding Northwest AR-
Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Central and Eastern Montgomery County AR-
107 AM CDT Wed Apr 5 2023

...A strong thunderstorm will impact portions of southwestern Perry,
northwestern Garland, east central Scott, Yell and northeastern
Montgomery Counties through 145 AM CDT...

At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Muddy Creek WMA, or 13 miles north of Mount Ida, moving northeast at
45 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Danville...                       Ola...
Gravelly...                       Fourche Valley...
Plainview in Yell County...       Muddy Creek WMA...
Belleville...                     Corinth...
Ranger...                         Wing...
Kingston...                       Bluffton...
Rover...                          Story...
Sunlight Bay Park...              Spring Lake Campground...
Carter Cove Park...               Chula...
Macedonia in Yell County...       Gibbs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3476 9381 3521 9341 3488 9307 3463 9359
      3463 9368
TIME...MOT...LOC 0607Z 225DEG 39KT 3474 9369 

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

$$

72

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Apr 5, 12:52 AM CDT, 15 minutes earlier.

Area forecast discussion, Apr 5, 12:52 AM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1252 AM CDT Wed Apr 5 2023

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 158 PM CDT Tue Apr 4 2023

Severe storms are forecast to begin this evening across northern
portions of the state. Storm development will begin again as a line
of storms develops across western AR during the early overnight
hours. The leading edge of the line of storms will move into central
portions of the state just before sunrise, and slowly move into
eastern/southeastern AR by late morning.

METSAT and mesoanalysis this afternoon depicts a dry line oriented N-
S across west OK and TX; warm front draped across SE MO, west TN,
north MS, through AL and GA; stationary boundary oriented W-E across
KS, MO, IL. SW upper flow is observed across the south-central
states, with an upper trough/low over the Great Basin/Rockies. The
850mb low is centered over east CO/west KS, with southwesterly low-
level wind over the south-central states. The surface low is in the
same area, with surface wind out of the south.

Through Wed morning, the upper trough will shift eastward, towards
the north-central states. The upper low will shift more
northeastward. 500mb wind remains southwesterly across (and upstream
of) the forecast area. The surface low will move into the Great
Lakes region, with the cold front extending southward, across the
center of the state by Wed morning.

The environment supports the development of supercell thunderstorms
capable of producing tornadoes, large to very large hail, and
damaging wind gusts 60-80 mph. SWerly flow will increase atmospheric
moisture, with forecast PWATs 1-1.75in. Forecast MLCAPE through this
afternoon: 1500+ J/kg; by this evening 2000+ m2/s2, with 0-3km SRH 2-
400+ m2/s2 and 0-1km SRH 1-300+ m2/s2. Bulk shear values of 60-70+
kts are forecast, along with 50-60kt 850mb winds. Forecast soundings
show mid-level capping eroding by this evening, which is when CAMs
are showing storms initiating across the CWA.

Through the end of the week, the storm system will continue to move
into eastern Canada, while the frontal boundary slows down as it
moves into eastern portions of the state. This will prolong rain
chances over the eastern portions of the CWA, possibly leading to
increased flood potential for our eastern counties. Forecast
rainfall across southeastern AR ranges from 1.5 to 2.5 inches
through the end of the week, with locally higher amounts possible
where the strongest storms develop, especially if strong storms
continue to move over the same areas.

&&

.LONG TERM...
(Thursday Night through next Tuesday)
Issued at 158 PM CDT Tue Apr 4 2023

Active weather is expected to linger Thursday night into Friday
across SE portions of AR. This activity should take place beneath SW
flow aloft and a quasi-stationary boundary located just to the S and
SE of the state. Further N, the influence of high pressure should
keep precipitation chances at bay. The upper level feature
responsible for wet weather will push to the E Friday night.

Heading into the weekend, upper flow will begin to transition to
zonal before becoming NWrly as a ridge expands Nwrd over the SWrn
states. Surface high pressure is expected to dominate the pattern
locally, with mainly dry days ahead with N/NE/Erly winds. The
surface high should shift E on Monday, and surface winds will switch
back to the S, thus a notable uptick in moisture will be felt.

A return of dry weather across most of the state will promote a much
needed decrease in soil moisture, plus provide several beneficial
days to address storm damage cleanup. As far as temperatures are
concerned, lows should start out in the upper 30s to upper 40s and
moderate with time. And regarding high temperatures, the coolest day
should be Friday with highs topping out in the 50s and 60s. By
Monday, high temperatures should be in the 70s to near 80 degrees.

&&

.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Wed Apr 5 2023

Sctd convection wl rmn possible thru the overnight hrs, esp acrs
the NW half of the FA. The main line of storms assocd with the
CDFNT still looks on track to enter NW AR arnd daybreak, then
translate to the east into Wed aftn, before slowing down as it
reaches SE AR. Expect a combo of MVFR/low end VFR conds thru much
of the PD, with lower conds where heavier storms occur. A slow
improvement wl occur later in the PD.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...71
LONG TERM....70
AVIATION...44
Hazardous weather outlook, Apr 4, 2:10 PM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
210 PM CDT Tue Apr 4 2023

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-051000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
210 PM CDT Tue Apr 4 2023

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...This Afternoon and Tonight

Strong to severe thunderstorms are expected to develop tonight. These
storms will be capable of producing large hail, damaging winds,
and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The potential for strong and severe thunderstorms will continue
Wednesday as a cold front pushes across the state. All modes of
severe weather will be possible along and ahead of the front, with
the threat diminishing from the west as the day progresses.

For the remainder of the period, the potential for organized
severe weather will be low.

.Spotter Information Statement...

Spotter activation will be needed during the late night hours
tonight and possibly on Wednesday.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

71/70

In the hours before

Special weather statement, Apr 5, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Little Rock AR
107 AM CDT Wed Apr 5 2023

ARZ039-042-138-141-237-238-241-050645-
Northwest Yell County AR-Perry AR-Yell Excluding Northwest AR-
Central and Southern Scott County AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Central and Eastern Montgomery County AR-
107 AM CDT Wed Apr 5 2023

...A strong thunderstorm will impact portions of southwestern Perry,
northwestern Garland, east central Scott, Yell and northeastern
Montgomery Counties through 145 AM CDT...

At 107 AM CDT, Doppler radar was tracking a strong thunderstorm near
Muddy Creek WMA, or 13 miles north of Mount Ida, moving northeast at
45 mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Danville...                       Ola...
Gravelly...                       Fourche Valley...
Plainview in Yell County...       Muddy Creek WMA...
Belleville...                     Corinth...
Ranger...                         Wing...
Kingston...                       Bluffton...
Rover...                          Story...
Sunlight Bay Park...              Spring Lake Campground...
Carter Cove Park...               Chula...
Macedonia in Yell County...       Gibbs...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3476 9381 3521 9341 3488 9307 3463 9359
      3463 9368
TIME...MOT...LOC 0607Z 225DEG 39KT 3474 9369

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

72

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 1:18 AM CDTSpecial Weather StatementLZKPope, Yell42 min
Apr 5, 1:29 AM CDTTornado WarningLZKSearcy, Stone, Van Buren35 min
Apr 5, 1:31 AM CDTSevere Thunderstorm WarningLZKConway, Pope, Yell44 min
Apr 5, 1:50 AM CDTTornado WarningLZKIzard, Stone40 min
Apr 5, 1:54 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Pope, Van Buren28 min
Apr 5, 2:12 AM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Stone, Van Buren48 min
Apr 5, 2:12 AM CDTTornado WarningLZKFulton, Izard, Sharp48 min
Apr 5, 2:20 AM CDTTornado WarningLZKCleburne, Stone, Van Buren40 min
Apr 5, 2:31 AM CDTTornado Warning Considerable damage threatLZKFulton, Sharp44 min
Apr 5, 2:45 AM CDTSevere Thunderstorm WarningLZKLawrence, Randolph45 min
Apr 5, 2:54 AM CDTTornado WarningLZKIzard, Stone19 min
Apr 5, 2:57 AM CDTTornado Warning Considerable damage threatLZKRandolph, Sharp34 min
Apr 5, 3:12 AM CDTSevere Thunderstorm WarningLZKFulton, Independence, Izard, Sharp, Stone33 min
Apr 5, 3:33 AM CDTSevere Thunderstorm WarningLZKLawrence, Randolph, Sharp30 min
Apr 5, 4:01 AM CDTSevere Thunderstorm WarningLZKLawrence, Randolph, Sharp44 min
Apr 5, 5:15 AM CDTSpecial Weather StatementLZKJohnson30 min
Apr 5, 5:40 AM CDTSevere Thunderstorm WarningLZKBoone, Newton35 min
Apr 5, 5:46 AM CDTTornado WarningLZKBoone, Newton29 min
Apr 5, 5:51 AM CDTSpecial Weather StatementLZKJohnson, Newton24 min
Apr 5, 5:54 AM CDTTornado WarningLZKBoone20 min
Apr 5, 6:09 AM CDTTornado WarningLZKBoone, Marion, Newton36 min
Apr 5, 6:30 AM CDTTornado WarningLZKBoone, Marion30 min
Apr 5, 7:35 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope40 min
Apr 5, 7:41 AM CDTSpecial Weather StatementLZKPike34 min
Apr 5, 7:46 AM CDTSpecial Weather StatementLZKLogan, Scott29 min
Apr 5, 7:56 AM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell49 min
Apr 5, 8:07 AM CDTSpecial Weather StatementLZKMarion, Newton23 min
Apr 5, 8:14 AM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy, Van Buren46 min
Apr 5, 8:21 AM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell24 min
Apr 5, 8:23 AM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion, Newton, Searcy37 min
Apr 5, 8:25 AM CDTSpecial Weather StatementLZKGarland35 min
Apr 5, 8:39 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Johnson, Logan, Perry, Pope and 3 more51 min
Apr 5, 8:53 AM CDTTornado WarningLZKLogan, Scott, Yell11 min
Apr 5, 8:59 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Marion, Searcy46 min
Apr 5, 9:00 AM CDTSpecial Weather StatementLZKSearcy30 min
Apr 5, 9:08 AM CDTSpecial Weather StatementLZKPulaski, Saline37 min
Apr 5, 9:27 AM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Izard, Pope, Searcy, Stone and 1 more48 min
Apr 5, 9:29 AM CDTSpecial Weather StatementLZKConway31 min
Apr 5, 9:32 AM CDTSpecial Weather StatementLZKFulton28 min
Apr 5, 9:37 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton23 min
Apr 5, 9:52 AM CDTSevere Thunderstorm WarningLZKDallas, Grant, Jefferson23 min
Apr 5, 9:52 AM CDTSevere Thunderstorm WarningLZKDallas, Grant, Jefferson23 min
Apr 5, 9:58 AM CDTSpecial Weather StatementLZKClark, Dallas, Hot Spring32 min
Apr 5, 10:05 AM CDTSpecial Weather StatementLZKIzard, Sharp25 min
Apr 5, 10:07 AM CDTRiver Flood AdvisoryLZKCalhoun, Ouachita21 hr
Apr 5, 10:09 AM CDTSpecial Weather StatementLZKCalhoun, Ouachita36 min
Apr 5, 10:14 AM CDTSpecial Weather StatementLZKJefferson31 min
Apr 5, 10:28 AM CDTSpecial Weather StatementLZKLawrence, Sharp32 min
Apr 5, 10:30 AM CDTSpecial Weather StatementLZKGrant30 min
Apr 5, 10:39 AM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, Pulaski, Saline36 min
Apr 5, 10:47 AM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Lonoke, Pulaski, Saline28 min
Apr 5, 10:53 AM CDTSevere Thunderstorm WarningLZKLawrence, Randolph, Sharp35 min
Apr 5, 10:58 AM CDTTornado WarningLZKJefferson, Lonoke, Pulaski17 min
Apr 5, 11:05 AM CDTSpecial Weather StatementLZKWoodruff25 min
Apr 5, 11:12 AM CDTTornado WarningLZKArkansas, Jefferson, Lonoke, Prairie12 min
Apr 5, 11:22 AM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Monroe, Prairie38 min
Apr 5, 11:26 AM CDTSpecial Weather StatementLZKWoodruff34 min
Apr 5, 11:27 AM CDTSevere Thunderstorm WarningLZKJackson29 min
Apr 5, 11:34 AM CDTTornado WarningLZKMonroe, Prairie, Woodruff16 min
Apr 5, 11:38 AM CDTSevere Thunderstorm WarningLZKMonroe, Prairie, Woodruff37 min
Apr 5, 11:41 AM CDTTornado WarningLZKMonroe, Woodruff9 min
Apr 5, 12:28 PM CDTSpecial Weather StatementLZKDesha32 min
Apr 5, 5:52 PM CDTSpecial Weather StatementLZKCalhoun38 min
Apr 5, 6:23 PM CDTSpecial Weather StatementLZKCleveland37 min

Nearby

Special Weather Statements in Arkansas, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.